Thunderstorm Wind, Tillman
- When
- July 6, 1:15 PM CST
- Where
- Tillman County, 1.84 mi ESE of Tipton Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.450, -99.140
The afternoon/evening of the 6th saw scattered to numerous summertime thunderstorms form in western Oklahoma and western north Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The afternoon/evening of the 6th saw scattered to numerous summertime thunderstorms form in western Oklahoma and western north Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 6, 11:19 AM CST, 1 hour 56 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Norman OK 1219 PM CDT Fri Jul 6 2018 .AVIATION... Isolated to scattered thunderstorms are possible across the region throughout the afternoon into early evening. Confidence is too low to mention in TAFs, however any storms that do develop will have the potential for brief heavy rain and gusty, variable winds. Otherwise, light northeast to east winds and VFR conditions will prevail. Day && .PREV DISCUSSION... /issued 1028 AM CDT Fri Jul 6 2018/ UPDATE... Isolated showers and a few storms will continue to be possible this morning. Activity could become more scattered over parts of the fa this afternoon. The models seem to favor western and southern portions of the fa a little more than the rest of the area for the scattered activity. This seems to be an area where precipitable water is a little bit higher than in other parts of the fa. Have increased PoPs to chance across southern and western portions of the fa. All this being said, with the moist airmass and heating, showers/storms are possible anywhere in the fa this afternoon and early evening. Very heavy rain and cloud to ground lightning are still expected to be the main concerns with many of the storms but gusty winds could be possible with the stronger storms. Cloud cover is expected to increase as the day progresses and cu develops. Made some adjustments to sky cover and dewpoints to show current trends. With dewpoints, the drying trend was slowed down. All updates out soon. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 94 73 91 68 / 20 20 10 0 Hobart OK 94 73 93 70 / 30 20 20 10 Wichita Falls TX 95 73 95 72 / 30 20 20 10 Gage OK 89 69 90 67 / 30 20 20 0 Ponca City OK 94 71 91 65 / 20 10 10 0 Durant OK 94 73 92 71 / 30 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/10/14
Hazardous Weather Outlook National Weather Service Norman OK 1146 AM CDT Fri Jul 6 2018 OKZ004>048-050>052-TXZ083>090-071700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1146 AM CDT Fri Jul 6 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated to scattered thunderstorms are possible. The greatest coverage of storms are expected across western and southern Oklahoma and adjacent parts of north Texas through the early evening. The stronger storms will produce very heavy rainfall and strong gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorms are possible across portions of the area Saturday, and also Monday through Wednesday. Severe storms are unlikely. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
111 PM CDT FRI JUL 6 2018
OKZ036-061845-
Jackson OK-
111 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR central Jackson County Until 145
PM CDT....
AT 108 PM CDT, a strong thunderstorm was located near Olustee, moving
southwest at 15 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Brief heavy downpours could lead to reduce visibility...
LAT...LON 3465 9938 3451 9930 3441 9951 3441 9954
3462 9967
TIME...MOT...LOC 1808Z 62DEG 11KT 3456 9944
MAXWELLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
135 PM CDT FRI JUL 6 2018
TXZ083-061900-
Hardeman TX-
135 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR west central Hardeman County
Until 200 PM CDT....
AT 131 PM CDT, a strong thunderstorm was located near Quanah, moving
west at 15 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Brief heavy downpours could lead to reduced visibility...
LAT...LON 3446 9999 3439 9971 3439 9970 3427 9970
3424 10000
TIME...MOT...LOC 1831Z 93DEG 12KT 3434 9978
..speg.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 140 PM CDT FRI JUL 6 2018 OKZ014-061915- Roger Mills OK- 140 PM CDT FRI JUL 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Roger Mills County Until 215 PM CDT.... AT 138 PM CDT, a strong thunderstorm was located 4 miles southwest of Cheyenne, moving west at 15 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Hail up to one-half inch diameter... Heavy rain can lead to reduced visibility... LAT...LON 3567 9964 3549 9965 3546 9999 3573 9997 TIME...MOT...LOC 1838Z 93DEG 12KT 3559 9974 ..speg.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
155 PM CDT FRI JUL 6 2018
OKZ004-005-061930-
Harper OK-Woods OK-
155 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR east central Harper and
northwestern Woods Counties Until 230 PM CDT....
AT 153 PM CDT, a strong thunderstorm was located 8 miles east of
Selman. This storm was nearly stationary.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Hail up to one-half inch diameter...
Heavy rain can lead to reduced visibility...
LAT...LON 3686 9922 3679 9927 3680 9929 3676 9929
3675 9930 3676 9950 3693 9941
TIME...MOT...LOC 1853Z 203DEG 2KT 3682 9934
..speg.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
158 PM CDT FRI JUL 6 2018
OKZ037-061930-
Tillman OK-
158 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Tillman County Until
230 PM CDT....
AT 157 PM CDT, a strong thunderstorm was located near Frederick,
moving west at 15 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
LAT...LON 3442 9922 3445 9923 3446 9921 3447 9889
3431 9884 3421 9913 3422 9913 3421 9915
3421 9918 3431 9921 3435 9919 3437 9921
3437 9922 3439 9921 3439 9923 3443 9924
TIME...MOT...LOC 1857Z 76DEG 15KT 3438 9896
..speg.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
215 PM CDT FRI JUL 6 2018
OKZ004-061945-
Harper OK-
215 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Harper County Until
245 PM CDT....
AT 214 PM CDT, a strong thunderstorm was located 6 miles south of
Selman, moving south at 5 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
LAT...LON 3679 9938 3661 9931 3659 9959 3659 9961
3676 9960
TIME...MOT...LOC 1914Z 351DEG 5KT 3670 9948
..speg.The Altus AFB radar (KFDR), 18 km away, was scanning. The volume nearest the first event began at 19:16 UTC.
2 thunderstorm wind. Local standard time, as filed.
Utility pole and multiple trees downed. Roof removed from house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 771639, 771640.